Home > Dermatology > Suicidality and psychological adverse events tied to finasteride

Suicidality and psychological adverse events tied to finasteride


Notice: Undefined index: new_doi_fields in /home/daan/projects/medicalconferences_dev/wp-content/themes/writers-blogily-child/template-parts/content-structured.php on line 22

Notice: Trying to access array offset on value of type null in /home/daan/projects/medicalconferences_dev/wp-content/themes/writers-blogily-child/template-parts/content-structured.php on line 22

Notice: Trying to access array offset on value of type null in /home/daan/projects/medicalconferences_dev/wp-content/themes/writers-blogily-child/template-parts/content-structured.php on line 22
Journal
JAMA Dermatology
Reuters Health - 11/11/2020 - Use of finasteride to treat hair loss is associated with increased risk of suicidality and psychological adverse events, a new study suggests. An analysis of data in the World Health Organization's global database of individual case safety reports turned up more than 350 reports of suicidality and nearly 3,000 reports of anxiety and depression associated with finasteride, according to the results published in JAMA Dermatology. "We found a signal for . . . suicidal ideation among younger men taking the medication for hair loss," said study coauthor Dr. Quoc Dien Trinh, a urologist and director of clinical operations in the division of urological surgery at Brigham and Women's Hospital in Boston. "I would caution readers not to over-interpret the findings of our exploratory analysis," Dr. Trinh said in an email. "Patients should be aware of this potential side effect and speak to their prescribing doctor if they have concerns."...


Please login to read the full text of the article.


If you have no account yet, please register now.





Posted on